Alert archive / Arkansas / Wind Advisories in 2010
Wind Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 29, 2010, 9:31 AM CDT for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 9:31 AM CDT (14:31 UTC)
- Expired
- Apr 29, 2010, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WWUS74 KMEG 291431 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 931 AM CDT THU APR 29 2010 ...STRONG WINDS EXPECTED TODAY... .DEEPENING LOW PRESSURE IN THE PLAINS WITH A STRONG HIGH PRESSURE CENTERED OVER THE SOUTHEAST WILL TIGHTEN THE PRESSURE GRADIENT TODAY OVER EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL. THIS WILL RESULT IN WINDY CONDITIONS. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-292245- /O.NEW.KMEG.WI.Y.0008.100429T1431Z-100430T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 931 AM CDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * SOUTH WINDS AROUND 25 MPH...WITH GUSTS OF 35 MPH ARE EXPECTED WEST OF THE MISSISSIPPI RIVER. * WINDS WILL STRENGTHEN THROUGH THIS AFTERNOON...THEN DIMINISH SOME BY EARLY EVENING. * WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BORGHOFF
2 follow-up statements
442 WWUS74 KMEG 292057 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 357 PM CDT THU APR 29 2010 ...STRONG WINDS EXPECTED THROUGH LATE THIS AFTERNOON... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-300000- /O.CON.KMEG.WI.Y.0008.000000T0000Z-100430T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 357 PM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * SOUTH WINDS AROUND 25 MPH...WITH GUSTS OF 35 MPH ARE EXPECTED WEST OF THE MISSISSIPPI RIVER. * WINDS WILL DIMINISH TO 10 TO 20 MPH AFTER 7 PM THIS EVENING. * WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BORGHOFF
907 WWUS74 KMEG 292357 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 657 PM CDT THU APR 29 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-300100- /O.EXP.KMEG.WI.Y.0008.000000T0000Z-100430T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 657 PM CDT THU APR 29 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. SOUTHERLY WINDS HAVE DECREASED THIS EVENING AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SOUTHERLY WINDS OF 15 MPH WITH GUSTS TO 25 MPH WILL CONTINUE TONIGHT ACROSS EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL. $$ SJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 29, 6:44 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 29, 6:44 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
644 AM CDT THU APR 29 2010
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 550 AM CDT THU APR 29 2010/
..AN ACTIVE WEATHER PATTERN DEVELOPING ACROSS THE MID SOUTH THIS
WEEKEND WITH SEVERE THUNDERSTORMS AND HEAVY RAINFALL/FLASH
FLOODING POSSIBLE...
DISCUSSION...10Z SURFACE ANALYSIS PLACES A COLD FRONT ACROSS THE
PLAINS AND INTO THE SOUTHWEST UNITED STATES. MEANWHILE...A 1017 MB
RIDGE OF HIGH PRESSURE IS BRINGING MOSTLY CLEAR/PARTLY CLOUDY
SKIES TO THE MID SOUTH THIS MORNING. TEMPERATURES AS OF 4 AM CDT
FORECAST ISSUANCE RANGE FROM THE UPPER 40S ACROSS WEST TENNESSEE
NEAR THE TENNESSEE RIVER TO THE MIDDLE 50S ACROSS THE MISSISSIPPI
RIVER DELTA. SEVERE THUNDERSTORM POTENTIAL FRIDAY AFTERNOON
THROUGH SATURDAY NIGHT AND HEAVY RAINFALL/FLASH FLOODING POTENTIAL
FRIDAY AFTERNOON INTO THIS WEEKEND ARE THE PREDOMINANT CONCERNS IN
THIS MORNING/S FORECAST PACKAGE.
AS OF FORECAST ISSUANCE INFRARED SATELLITE TRENDS INDICATE
MID/HIGH LEVEL CLOUDS SPREADING ACROSS THE AREA THIS MORNING AND
PRODUCING MOSTLY CLEAR/PARTLY CLOUDY SKIES. THIS IS THE RESULT OF
A MID LEVEL SHORTWAVE TROUGH MOVING ACROSS THE CENTRAL PLAINS.
A RIDGE OF HIGH PRESSURE IS EXPECTED TO REMAIN IN PLACE ACROSS
THE SOUTHEAST UNITED STATES/LOWER MISSISSIPPI VALLEY TODAY
PRODUCING MOSTLY SUNNY SKIES ACROSS THE AREA AND HIGH TEMPERATURES
IN THE LOWER 80S THIS AFTERNOON.
AS SURFACE AND UPPER LEVEL RIDGING GRADUALLY BEGIN TO MOVE EAST
LATER THIS AFTERNOON AND TONIGHT. A STRONG SOUTHERLY FLOW ON THE
BACK SIDE OF HIGH PRESSURE IS ANTICIPATED TO PRODUCE WINDS 15 TO
25 MPH WITH GUSTS TO 35 MPH. DECIDED TO HOLD OFF ISSUING A
WIND ADVISORY WITH THE MORNING FORECAST PACKAGE BUT WILL CONTINUE
TO MONITOR TRENDS FOR THE POTENTIAL ACROSS THE MISSISSIPPI RIVER
DELTA AS LATEST UPPER AIR PROFILER WINDS ALREADY INDICATE 40 TO
50 KTS UPSTREAM ACROSS SOUTHEAST MISSOURI BACK THROUGH SOUTHWEST
ARKANSAS.
IN ADDITION...THIS STRONG SOUTHERLY FLOW ACROSS THE LOWER
MISSISSIPPI IS EXPECTED TO ADVECT DEEP MOISTURE /65 TO 70 SURFACE
DEWPOINTS/ FROM THE GULF OF MEXICO INTO THE ENTIRE MID SOUTH BY
FRIDAY AND PERSISTING THROUGH EARLY NEXT WEEK. LATEST
NAM/GFS/ECMWF MODELS CONTINUE TO INDICATE THE POTENTIAL FOR AT
LEAST A COUPLE OF ROUNDS OF SEVERE THUNDERSTORMS ACROSS THE MID
SOUTH...THE FIRST FRIDAY AFTERNOON INTO FRIDAY NIGHT AND A SECOND
ROUND POSSIBLY SATURDAY AFTERNOON INTO SATURDAY NIGHT AS A SERIES
OF SHORTWAVE TROUGHS MOVE THROUGH SOUTHWEST FLOW ALOFT ACROSS THE
LOWER MISSISSIPPI VALLEY AND AN APPROACHING COLD FRONT BECOMES
QUASI-STATIONARY UPSTREAM OF THE FORECAST AREA.
VERY FAVORABLE UPPER LEVEL DIVERGENCE /LIFT/ PRODUCED IN THE EXIT
REGION OF A COUPLED 130 KT UPPER LEVEL JET STREAK...DEEP LOW LEVEL
MOISTURE...FAVORABLE WIND SHEAR AND INSTABILITY SUGGEST AN
INCREASED POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE
MID SOUTH DURING THIS TIME FRAME. ANY THUNDERSTORMS WHICH BECOME
SEVERE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING
WINDS AND POSSIBLY TORNADOES.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT A QUASI-STATIONARY
SURFACE BOUNDARY UPSTREAM ALONG WITH A SERIES OF EMBEDDED
SHORTWAVES ALOFT ARE EXPECTED TO PRODUCE SEVERAL ROUNDS OF SHOWERS
AND THUNDERSTORMS ACROSS THE MID SOUTH FROM FRIDAY AFTERNOON
THROUGH EARLY NEXT WEEK. DEEP MOISTURE WILL REMAIN IN PLACE AND
ISSUED A FLASH FLOOD WATCH FOR THIS PERIOD AS RAINFALL AMOUNTS OF
4 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
LATEST 00Z GFS/ECMWF/GFS ENSEMBLE MEMBERS ARE INDICATING THE UPPER
LEVEL TROUGH AXIS WILL GRADUALLY BEGIN TO MOVE EAST OF THE REGION
TOWARDS THE MIDDLE OF NEXT WEEK. HOWEVER...DUE TO THE LACK OF RUN
TO RUN CONSISTENCY TOWARDS THE END OF THE EXTENDED FORECAST...KEPT
POPS IN THE FORECAST THROUGH AT LEAST TUESDAY.
CJC
&&
.AVIATION...
12Z TAFS
VFR WILL PREVAIL ACROSS THE MIDSOUTH THROUGH TONIGHT. PRIMARY
CONCERN REMAINS WIND. LOW LEVEL PRESSURE GRADIENT WILL REMAIN
TIGHT TODAY... PARTICULARLY WEST OF THE MS RIVER. LAMP GUIDANCE
HAS BEEN CONSISTENT IN LOSING THE GUST POTENTIAL FOR AT LEAST A
PORTION OF THIS EVENING AS THE BOUNDARY LAYER DECOUPLES. GUSTS AND
PARTIAL MIXING FROM A STRENGTHENING LOW LEVEL JET AND PARTIAL
MIXING BRING GUSTS BACK TO KMEM/KJBR BY LATE EVENING.
NAM MODEL PROGS 50 TO 55KT 925MB WINDS ALONG THE DELTA. MARGINAL
WIND SHEAR SITUATION FOR KMEM OVERNIGHT...BUT WITH THE 30 TO 35 KT
HEADWIND DIFFERENTIAL BETWEEN FL020 AND THE SURFACE...DECIDED TO
INCLUDE A WIND SHEAR MENTION AFTER 05Z.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 83 65 82 70 / 0 10 60 90
MKL 81 61 83 68 / 0 10 50 90
JBR 81 63 80 66 / 0 10 60 100
TUP 82 57 83 70 / 0 10 40 80
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING
FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 29, 4:52 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 452 AM CDT THU APR 29 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 452 AM CDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY MAY BE NECESSARY ACROSS AREAS WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON AS AN APPROACHING AREA OF LOW PRESSURE PRODUCES SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH FRIDAY AFTERNOON THROUGH SATURDAY NIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES COMBINE WITH DEEP MOISTURE...INSTABILITY AND FAVORABLE WIND SHEAR. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT FOR FRIDAY AFTERNOON THROUGH EARLY SUNDAY EVENING AS SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS MAY PRODUCE 4 TO 7 INCHES OF HEAVY RAINFALL WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON THROUGH SATURDAY NIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS. CJC
In the hours before
Special weather statement, Apr 29, 4:33 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 433 AM CDT THU APR 29 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-292100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 433 AM CDT THU APR 29 2010 ...AN ACTIVE WEATHER PERIOD EXPECTED FRIDAY THROUGH EARLY NEXT WEEK WITH SEVERE THUNDERSTORMS...HEAVY RAIN...AND FLOODING POSSIBLE... THE COMBINATION OF DEEP GULF MOISTURE...INSTABILITY...STRONG WIND SHEAR...UPPER LEVEL DISTURBANCES...AND A STALLED FRONT WILL LEAD TO SEVERAL OPPORTUNITIES FOR SEVERE THUNDERSTORMS...HEAVY RAIN...AND FLASH FLOODING FRIDAY THROUGH EARLY NEXT WEEK ACROSS THE ENTIRE MID SOUTH. THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA FRIDAY AFTERNOON AND NIGHT. THIS MAY BRING SEVERE THUNDERSTORMS TO THE AREA WITH DAMAGING WINDS...LARGE HAIL... AND POSSIBLY TORNADOES. AREAS WEST OF INTERSTATE 55 AND SOUTH OF I-40 MAY HAVE THE BEST CHANCE FOR SEVERE STORMS DURING THIS TIME FRAME. IN ADDITION...VERY HEAVY RAINFALL OF 2 TO 3 INCHES OR LOCALLY MORE ARE POSSIBLE ACROSS THE ENTIRE AREA...WHICH MAY CAUSE FLASH FLOODING. ADDITIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SATURDAY INTO SATURDAY NIGHT AS ANOTHER LOW PRESSURE DISTURBANCE AFFECTS THE AREA. VERY HEAVY RAINFALL AND FLASH FLOODING APPEAR TO BE THE BIGGEST HAZARDS WITH WIDESPREAD 2 TO 3 INCHES OR MORE OF ADDITIONAL RAINFALL. SEVERE THUNDERSTORMS MAY BE POSSIBLE AS WELL DURING THIS TIME FRAME...MAINLY SOUTH OF INTERSTATE 40. SUNDAY INTO EARLY NEXT WEEK...SHOWERS AND THUNDERSTORMS MAY LINGER OVER THE AREA...PARTICULARLY OVER NORTH MISSISSIPPI...WITH HEAVY RAINFALL AND FLASH FLOODING EXPECTED TO BE THE MAIN CONCERN. TOTAL AVERAGE RAINFALL AMOUNTS ACROSS THE AREA ARE EXPECTED TO BE BETWEEN 4 TO 7 INCHES BETWEEN FRIDAY AND MONDAY MORNING...BUT LOCALIZED AREAS MAY EXPERIENCE MUCH HIGHER AMOUNTS. RESIDENTS OF THE MIDSOUTH SHOULD PREPARE FOR POSSIBLE SEVERE WEATHER AND INCREASING FLOODING POTENTIAL. STAY ABREAST OF THE LATEST FORECASTS AND STATEMENTS REGARDING THIS POSSIBLY DANGEROUS WEATHER SITUATION. IF YOU DO NOT HAVE A WEATHER RADIO...THIS IS A GOOD TIME TO PURCHASE ONE. IN ADDITION...YOU SHOULD REVIEW SEVERE WEATHER AND FLASH FLOOD SAFETY RULES...KNOW THE DIFFERENCE BETWEEN A WATCH AND A WARNING...AND BE READY TO PUT YOUR SAFETY PLANS INTO ACTION SHOULD SEVERE WEATHER AND FLOODING THREATEN YOUR AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:15 AM CDT | Flash Flood Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 4 days |
Nearby
Wind Advisories in Arkansas, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.